caret icon Back to all discussions

Medication Side Effects

What is one side effect from your heart failure medication that you hate having but wouldn't give it up if it guaranteed living longer?

  1. Low blood pressure meds make me tired early evenings. I nod out on my recliner by 8-830 PM. I am on two low BP meds. Hopefully, one of these will not be needed after the first year from my heart attack.

    1. I can understand that, especially if you're not used to getting tired early. For me, I hate the frequent urination that comes with the diuretics. However, if I becoming a DEPENDS user means a longer life, I would become a brand ambassador (LOL). Seriously though, with time, you may get weaned off of your meds depending on how your condition needs to be managed. Also, look at your nodding off as an opportunity to master power napping. Your heart is one of the hardest working muscles in your body. So, if your body says rest, then rest.

  2. So I figured out how to take all my meds without getting too tired or too dizzy. My heart doctor congratulated me on figuring it out. He should have told me long ago. I have 24 hours to take pills. I used to take half after breakfast and half after dinner. Now I spread it out over the day and evening. I now take my morning meds in shifts. Some after breakfast, some right before lunch. I now take my evening meds in shifts too. Some after dinner and some after dessert. By spreading them out, I don't get tired and I don't feel dizzy anymore. It took me 3 months to figure this out lol.

    1. thanks for sharing! That's a great idea. I switched one of my meds from taking it in the evening to the morning to help alleviate one of my symptoms. For some meds, twice a day may mean just a certain number of hours apart. It's great that you discussed it with your doctor. Did you tell your pharmacist as well?

    2. I remember after my transplant I was taking 40 pills or more and learning to take them was a task so I understand how you feel and its most definitely something to rejoice over. I celebrate with you
      Kimberly (Heart-failure Team)

  3. I take about 40 different meds daily. I didn’t know when I became an RN that all I learned during work would benefit me as a heart failure patient. I don’t like being a patient. I was a cardiac /trauma nurse and taught paramedics arrhythmia. And I could read EKG’s well. I resent this part of life. I’m not happy one little bit. I’m depressed to be honest. Little freedom. I’m going to stop living like a dying person and live life to its fullest.

    1. Hi , I really admire your strength! What does "living life to its fullest" mean to you? Any plans? I know life is hard right now, but we’re here for you. -Jessica, Team Member

  4. I had some very severe side effects from one of my meds. It was as if I had been poisoned. I called the doctor's office and he took me off that med. I have other side effects such as those mentioned above, and I am willing to tolerate them if it buys me more time. But that was beyond the pale.

    1. , hello. Thank you for asking. Please -- anyone who reads this, consult your doctor. Everyone responds differently to medications, so if you are on this medication, don't take yourself off of it because of my experience.


      The prescription that was causing the extreme side effects was Farxiga. I had not been taking it for long. I have only been seeing an advanced heart failure specialist for three months now. Symptoms were nausea, severe dizziness and diarrhea, and I was shaking very badly, like a severe tremor. It was as if I had been fed a poison. I started to feel better three days after discontinuing the medication.

    2. Thank you for the update. And I totally agree with your disclaimer above. It's neat to have the opportunity to try new medicines -- in the hopes they will help us feel better. But, if we experience side effects as you did, it's best to stop taking them and contact your physician for further guidance. Glad to hear that you are feeling better now. Did your doctor recommend a different medicine in place of this one? John. heart-failure.net community moderator

Please read our rules before posting.